MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT FB SZ 1 RT 7MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TIBIAL INSERT FB SZ 1 RT 7MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right ankle replacement on (b)(6)2021.Approximately 1 year and 5 months after the initial procedure the patient had a right ankle revision on (b)(6) 2022.The patient has suffered the following injuries, including but not limited to, severe pain, swelling, instability, falls, scar tissue, and weakness.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044 (ngg) (mmh), and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4.D6b.D10 concomitant devices: non-exactech saw.(b)(6) 351-90-20 - tubercle pin pouch.(b)(6) 350-04-01 - flat cut talus sz 1 r.(b)(6) 350-10-01 - ankle sz 1 locking clip.(b)(6) 351-90-22 - 2.5" pin pouch.(b)(6) 350-12-01 - tibial plate fb sz 1 rt.G4.H4.H6 (component code, type of investigation, investigation findings, investigation conclusions).The following sections were corrected: h6 (health effect - clinical code, medical device problem code).The reason for the revision reported cannot be confirmed from the available information but may have been reported at this later time due to inclusion of one of the implanted devices in the packaging recall.Based on length of implantation, the reason for revision appears unlikely to be secondary to prosthesis wear.However, the reported prosthesis wear and instability could not be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as images, radiographs, and relevant clinical information were not provided, and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TIBIAL INSERT FB SZ 1 RT 7MM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key17914180
Report Number1038671-2023-02506
Device Sequence Number17993423
Product Code HSN
UDI-Device Identifier10885862276377
UDI-Public10885862276377
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number350-22-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown